Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 14, 2018, 2:58 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 2:58 AM CDT (07:58 UTC)
- Expired
- Apr 14, 2018, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 78 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 12:30 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 14, 12:30 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 1230 AM CDT Sat Apr 14 2018 .AVIATION... Overall VFR ceilings will be seen with areas of MVFR with showers and storms. A few storms will be strong to severe over eastern AR into the overnight. Spotty IFR conditions will be seen with the strong storms. Winds will be south at 5 to 15 mph and gusty ahead of the area of convection, then turn southwest to west later tonight to Saturday morning at 5 to 15 mph with some gusts to around 20 mph. (59) && .PREV DISCUSSION...(ISSUED 332 PM CDT Fri Apr 13 2018) SHORT TERM...Tonight Through Saturday Overall forecast philosophy remains constant during this short period. Conditions for well organized convection are indicated by 18z KLZK sounding. Still a question remains how quickly convection will grow upscale to a more linear mode. Heavy convection is expected to clear southeast sections by 14/14z && LONG TERM...Saturday night through Friday The biggest concern in the long term periods will be near-freezing temperatures Sunday and Monday morning. Closed upper low will follow the surface system departing on Saturday night, with the primary track north of the region. Cloud cover associated with the system will pass through northern Arkansas, with clearing over the remainder of the area. With much colder air moving into the region, temperatures will fall into the 30s in most areas, and we could see readings close to freezing in the northwest and portions of the west by Sunday morning. However, the clouds remaining in the north should preclude a hard freeze. Surface high pressure will move into the region on Sunday, with clouds clearing out. Freezing/near-freezing temperatures will be a little more widespread on Sunday night/Monday morning, with a freeze most likely in the west and north. Some portions of the northwest (particularly the usual sheltered valley areas) could see temperatures in the 20s. The high will shift eastward Monday into Tuesday, with winds coming around to the south, and temperatures warming back into the 70s to around 80 degrees. Around mid-week, a weaker front will move through the region, yielding little more than slight rain chances and a slight increase in cloud cover. There will be slight cooling behind this front. Toward the end of the week, there will be another system approaching the area, bringing another chance for rainfall. && && .LZK Watches/Warnings/Advisories... Wind Advisory until 10 PM CDT this evening FOR Arkansas-Desha- Drew-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe- Prairie-White-Woodruff. Flash Flood Watch until 6 AM CDT Saturday FOR Arkansas-Bradley- Desha-Drew-Lincoln-Monroe. &&
Hazardous weather outlook, Apr 13, 10:00 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 1000 PM CDT Fri Apr 13 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141145- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1000 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will affect the state tonight, as a storm system moves through the region. Scattered strong to severe thunderstorms will be possible, with the primary threats of damaging winds and large hail possible. Also, a few tornadoes will be possible. The storms ahead of the cold front will gradually move across Arkansas later tonight and into the overnight. Additionally, heavy rainfall will be a concern with any stronger storms, with localized flooding and flash flooding possible. Also, winds will be elevated today from the south, and be 10 to 20 mph, some gusts to around 25 to 30 mph. Caution is advised on area bodies of water due to the increased winds. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday The storm system will be pushing through Arkansas on Saturday, and will gradually take the showers and thunderstorms to the east of the state. Localized flooding could be on going with the heavy rain from Friday night. Any remaining storms may contain heavy rain before all moving out of Arkansas Saturday night. Much colder air again will filter in behind the cold front, and spotty locations will see around freezing temperatures Sunday and Monday mornings. Mostly dry Monday and the coming week. .Spotter Information Statement... Spotter activation will be needed this evening and into the overnight due to the potential of severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Apr 14, 1:28 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
128 AM CDT SAT APR 14 2018
ARZ047-056-057-064-140715-
Monroe AR-Lincoln AR-Arkansas AR-Jefferson AR-
128 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
SOUTHEASTERN JEFFERSON...NORTHEASTERN LINCOLN AND EASTERN ARKANSAS
COUNTIES UNTIL 215 AM CDT...
At 127 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles west of White River National Wildlife Refuge,
moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Occasional rotation has been observed on radar. While not imminent,
tornadoes can develop quickly, with little to no advanced warning.
Locations impacted include...
Gillett... St. Charles...
De Witt... Merrisach Lake...
Arkansas Post... Ethel...
De Luce... Crocketts Bluff...
Tichnor... Indian Bay...
Weber... Cross Roads in Monroe County...
Reydell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 AM CDT for eastern and
southeastern Arkansas.
LAT...LON 3434 9105 3429 9106 3430 9107 3425 9106
3425 9108 3422 9106 3419 9109 3415 9108
3400 9137 3400 9140 3401 9142 3400 9142
3400 9147 3417 9159 3445 9128 3451 9106
3447 9106 3447 9101 3434 9100
TIME...MOT...LOC 0627Z 224DEG 45KT 3412 9134
CooperSpecial weather statement, Apr 14, 1:36 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
136 AM CDT SAT APR 14 2018
ARZ044-045-053>056-062-063-066>068-140715-
Pulaski AR-Hot Spring AR-Bradley AR-Grant AR-Cleveland AR-Calhoun AR-
Clark AR-Lonoke AR-Dallas AR-Jefferson AR-Ouachita AR-
136 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...WESTERN
CLEVELAND...SOUTHEASTERN CLARK...SOUTH CENTRAL LONOKE...GRANT...
CALHOUN...DALLAS...OUACHITA...WESTERN JEFFERSON...SOUTHEASTERN HOT
SPRING AND SOUTHEASTERN PULASKI COUNTIES UNTIL 215 AM CDT...
At 135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leola to 7 miles northwest of Louann.
Movement was northeast at 70 mph.
Wind gusts up to 50 mph will be possible with these storms. While
not imminent, tornadoes can develop quickly with little advanced
warning.
Locations impacted include...
Pine Bluff... Camden...
Sheridan... Fordyce...
Rison... Hampton...
White Hall... England...
Redfield... Bearden...
Stephens... Leola...
Kingsland... Sparkman...
Thornton... Carthage...
Prattsville... Chidester...
Harrell... Louann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 AM CDT for central,
southeastern and southwestern Arkansas.
LAT...LON 3329 9247 3332 9246 3331 9247 3333 9248
3331 9249 3333 9250 3332 9252 3335 9253
3337 9259 3336 9261 3337 9265 3336 9267
3339 9275 3337 9279 3338 9312 3358 9311
3420 9283 3462 9185 3328 9243
TIME...MOT...LOC 0635Z 231DEG 61KT 3414 9261 3345 9291
CooperSpecial weather statement, Apr 14, 1:46 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
146 AM CDT SAT APR 14 2018
ARZ063-064-068-069-140730-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-
146 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...SOUTHEASTERN
CLEVELAND...NORTHWESTERN DREW AND SOUTHWESTERN LINCOLN COUNTIES UNTIL
230 AM CDT...
At 145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lanark, or 8 miles west of Warren, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm. This storm
has shown weak rotation. While not imminent, a tornado could develop
quickly should this storm strengthen.
Locations impacted include...
Warren... Weeks...
Brandon... Mt Elba...
Plantersville... Lanark...
Herbine... Banks...
Farmville... Cornerville...
Rowell... Orlando...
Pansy... Rock Springs...
Rye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 AM CDT for southeastern
Arkansas.
LAT...LON 3347 9222 3354 9231 3391 9213 3389 9195
3375 9185
TIME...MOT...LOC 0645Z 217DEG 45KT 3357 9221
CooperLocal storm report, Apr 14, 1:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
149 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG 4 W WARREN 33.61N 92.13W
04/14/2018 BRADLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 278 WEST OF WARREN.
&&
EVENT NUMBER LZK201800055
GOUDSWARDSpecial weather statement, Apr 14, 2:15 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
215 AM CDT SAT APR 14 2018
ARZ055>057-062>064-066>069-140815-
Bradley AR-Grant AR-Drew AR-Cleveland AR-Calhoun AR-Lincoln AR-
Arkansas AR-Dallas AR-Jefferson AR-Ouachita AR-
215 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CLEVELAND...
SOUTHEASTERN GRANT...CALHOUN...EASTERN DALLAS...EASTERN OUACHITA...
WESTERN DREW...SOUTHERN JEFFERSON...LINCOLN AND WEST CENTRAL ARKANSAS
COUNTIES UNTIL 315 AM CDT...
At 214 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Herbine to 8 miles west of Hampton.
Movement was northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Tornadoes are also possible.
Locations impacted include...
Pine Bluff... Camden...
Monticello... Warren...
Fordyce... Star City...
Rison... Hampton...
Bearden... Hermitage...
Wilmar... Grady...
Kingsland... Thornton...
Carthage... Harrell...
Louann... Whitefield...
Weeks... Herbine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 AM CDT for central,
southeastern and southwestern Arkansas.
LAT...LON 3317 9217 3321 9218 3321 9223 3326 9223
3326 9232 3330 9235 3327 9244 3332 9246
3332 9252 3337 9255 3336 9267 3341 9289
3404 9265 3440 9149 3340 9187 3340 9199
3338 9196 3330 9198 3321 9213 3316 9214
TIME...MOT...LOC 0714Z 216DEG 34KT 3387 9202 3349 9261
CooperSpecial weather statement, Apr 14, 2:34 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
234 AM CDT SAT APR 14 2018
ARZ047-056-057-064-065-069-140815-
Drew AR-Monroe AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
234 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR DESHA...SOUTHEASTERN MONROE...
DREW...SOUTHEASTERN JEFFERSON...EASTERN LINCOLN AND ARKANSAS COUNTIES
UNTIL 315 AM CDT...
At 233 AM CDT, Doppler radar was tracking a large area of strong
thunderstorms across much of south and southeast Arkansas. Movement
was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Torrential rainfall is occuring and flash flooding is becoming
increasingly likely. Seek higher ground if you experience rising
water.
Locations impacted include...
Monticello... Dumas...
Dermott... Rosedale...
Rohwer... Gould...
Gillett... Arkansas City...
Mitchellville... Almyra...
St. Charles... Tillar...
Watson... Winchester...
Lucca Landing... McGehee...
Little Bayou Meto Park... Douglas...
Trusten Holder WMA... Yancopin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 600 AM CDT for eastern and
southeastern Arkansas.
LAT...LON 3402 9099 3396 9097 3397 9109 3393 9101
3378 9099 3378 9113 3373 9115 3368 9103
3370 9121 3360 9113 3352 9125 3356 9145
3339 9146 3340 9190 3439 9152 3454 9105
3434 9100 3412 9112 3409 9087
TIME...MOT...LOC 0733Z 241DEG 54KT 3446 9103 3399 9181
CooperThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 3 more | 49 min |
| Apr 13, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Van Buren, Yell | 42 min |
| Apr 13, 7:39 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 51 min |
| Apr 13, 7:47 PM CDT | Tornado Warning | LZK | Montgomery, Polk, Scott, Yell | 43 min |
| Apr 13, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Conway, Fulton, Izard, Marion, Pope and 4 more | 40 min |
| Apr 13, 8:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Conway, Garland, Hot Spring, Johnson, Logan and 6 more | 62 min |
| Apr 13, 8:31 PM CDT | Tornado Warning | LZK | Baxter, Fulton | 29 min |
| Apr 13, 8:37 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 16 min |
| Apr 13, 8:44 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Fulton, Izard, Marion and 4 more | 61 min |
| Apr 13, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 5 more | 62 min |
| Apr 13, 9:13 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 47 min |
| Apr 13, 9:17 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 24 min |
| Apr 13, 9:32 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Fulton, Independence, Izard, Jackson and 4 more | 43 min |
| Apr 13, 9:45 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, White | 30 min |
| Apr 13, 9:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Jackson, Lonoke, Prairie, Pulaski and 3 more | 41 min |
| Apr 13, 10:00 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Grant, Jefferson, Lonoke, Prairie and 2 more | 45 min |
| Apr 13, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Fulton, Independence, Izard, Jackson, Sharp and 2 more | 51 min |
| Apr 13, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White, Woodruff | 32 min |
| Apr 13, 11:00 PM CDT | Special Weather Statement | LZK | Jackson, Woodruff | 45 min |
| Apr 14, 12:21 AM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 25 min |
| Apr 14, 12:34 AM CDT | Special Weather Statement | LZK | Arkansas | 41 min |
| Apr 14, 1:06 AM CDT | Tornado Warning | LZK | Arkansas, Monroe | 10 min |
| Apr 14, 1:16 AM CDT | Tornado Warning | LZK | Drew, Jefferson, Lincoln | 29 min |
| Apr 14, 1:28 AM CDT | Special Weather Statement | LZK | Arkansas | 47 min |
| Apr 14, 1:36 AM CDT | Special Weather Statement | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 39 min |
| Apr 14, 1:46 AM CDT | Special Weather Statement | LZK | Cleveland | 44 min |
| Apr 14, 2:08 AM CDT | Tornado Warning | LZK | Bradley, Calhoun, Ouachita | 23 min |
| Apr 14, 2:15 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Cleveland, Dallas, Lincoln | 60 min |
| Apr 14, 2:34 AM CDT | Special Weather Statement | LZK | Arkansas, Desha, Drew | 41 min |
| Apr 14, 2:40 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 3 hr |
| Apr 14, 3:04 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 3 hr |
| Apr 14, 3:15 AM CDT | Special Weather Statement | LZK | Arkansas, Desha, Drew, Lincoln | 60 min |
| Apr 14, 3:32 AM CDT | Tornado Warning | LZK | Desha, Drew | 28 min |
| Apr 14, 4:12 AM CDT | Freeze Watch | LZK | Marion | 10 hr |
| Apr 14, 4:20 AM CDT | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Apr 14, 7:15 AM CDT | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| Apr 14, 9:28 AM CDT | River Flood Warning | LZK | Perry | 36 hr |
| Apr 14, 9:33 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 19 days |
| Apr 14, 9:35 AM CDT | River Flood Warning | LZK | Randolph | 24 hr |
| Apr 14, 10:11 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 19 days |
| Apr 14, 10:53 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 25 hr |
| Apr 14, 10:55 AM CDT | River Flood Warning | LZK | Saline | 17 hr |
| Apr 14, 2:34 PM CDT | Freeze Watch | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 5 more | 13 hr |
| Apr 14, 2:34 PM CDT | Freeze Warning | LZK | Marion | 18 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.